Pulmonary toxicity of drugs used to treat systemic autoimmune diseases
Related Experiment Video
Updated: Aug 4, 2026

Dry Powder and Nebulized Aerosol Inhalation of Pharmaceuticals Delivered to Mice Using a Nose-only Exposure System
Published on: April 6, 2017
1New York-Presbyterian Hospital, Cornell University Medical College, New York, New York, USA.
Abstract:
A number of drugs used to treat systemic autoimmune diseases can cause respiratory complications. These include bronchospasm, noncardiac pulmonary edema, interstitial pneumonitis and fibrosis, hypersensitivity, and numerous other disorders. Additionally, some of these drugs increase the risk of infections, particularly with opportunistic organisms. This article reviews the clinical presentation and mechanism of toxicity of drug related pulmonary complications.
Related Concept Videos
Drugs Used in Lower Respiratory Disorders: Overview
Bronchodilators, the first step of respiration enhancement, come in various forms, each with its own mechanism...
Drugs for Treatment of Crohn's Disease in IBD Using Immunomodulatory Agents
Other Pulmonary Disorders
Pulmonary Tuberculosis I
Causative Organism
The primary infectious agent causing tuberculosis is Mycobacterium tuberculosis, a slow-growing, acid-fast, aerobic rod that exhibits sensitivity to heat and ultraviolet light. Instances of Mycobacterium bovis and Mycobacterium avium contributing to the development of TB infection are rare.
Mode of...
Chronic Obstructive Pulmonary Disease-II: Pathophysiology
Chronic Inflammation
Drug Toxicity: Allergic Reactions

